MY LEFT EYE SEEMS TO BE BULGING, THIS HAS BEEN GOING ON FOR ABOUT 8-9 MONTHS NOW, I DO HAVE HYPOTHYROIDISM AND WAS DIAGNOSED WITH IT ROUGHLY 8.5 YEARS AGO. I AM ON SYNTHROID 1.12 MG AT THIS TIME (WAS INCREASED LAST TIME I GOT A BLOOD TEST). MY QUESTION: COULD THIS BE A START OF GRAVES DISEASE? TO NOTE: I HAD LASIK SURGERY IN MARCH 2005, SO MIGHT THAT BE PART OF THE PROBLEM?
I can't give you a medical answer but I have both of my eye will pop out at time. The are also dry. When my thyroid was out of control they buldged all the time. Now it is only occasionally. My thryoid is now in the normal range. I have hashimoto and graves disease. If you thyroid is out of wack as it gets to normal it will get better. There is a thyroid eye disease and an othomologist can tell you if you have that. I don't have it. I'm sure others on this list will know more than me. This is the place to get some answers and compassion. linda
My sisters eyes bulged for many years till I told her to get her thyroid checked. It is often a sign of Graves Disease and sure enough she had it. In only one eye though makes me wonder if it is something else. It could be part of the thryoid condition, but I have never heard of it in only one eye. Are you able to blink it at the same time as the other eye? If not it may well be a nerve damage some place near the oribtal area. It may also be the start of another disease. I would go get yourself checked by a doctor, as some diseases can be quite serious without immediate treatment...and if it is Graves then you are on your way to recovery soon.
I have the same thing going on with my right eye. My Endo said this can occur with hypo or hyper. I had a dosage increase in July 08' from 88 lvo to 125 levo. I saw the same Dr. again in Sept..mine is rather slight for now, but he noticed it, and my eyes will feel dry and irritated. I have Hashimoto's..nothing was mentioned about Graves in connection with my eye. I haven't been told what my new blood tests say yet. I'm kinda wondering if the eye thing may be result of over medicating. But , to answer you, all I know is the Endo said this could also happen when Hypo
I would definitely see my Ophthalmologist to make sure something isn't going on in the eye first! ; ) There are eye conditions that can cause this also (been there) and because it's only in one eye I personally would start with a Ophthalmologist then go from there! Just my 2 cents take it or leave it! Juli
Just got back from the 24 hr t3 uptake test. My eyes started blurring then, and now my right eye hurts, although the blurryness has now gone away. Waiting for the Dr. to call me back. They just called back and said that it had nothing to do with the t3 test. duh. could t3 test have caused the enlarged thyroid to speed up the problems?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.